Alert archive / Idaho / Red Flag Warnings in 2007

Red Flag Warning 15, NWS Pocatello, ID

August 10, 200715 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 10, 2007, 3:35 AM MDT for 15 counties in Idaho. It took effect at Aug 10, 2007, 2:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 10, 2007, 3:35 AM MDT (09:35 UTC)
In effect from
Aug 10, 2007, 2:00 PM MDT
Expired
Aug 10, 2007, 9:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Clark County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 00:00Z, 9.6 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 00:00Z on 2007-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 00:00Z on 2007-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5685 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KPIH 100935
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MDT FRI AUG 10 2007

IDZ405>407-410>413-102145-
/O.UPG.KPIH.FW.A.0011.070810T2000Z-070811T0300Z/
/O.NEW.KPIH.FW.W.0015.070810T2000Z-070811T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
335 AM MDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY 
ASSOCIATED WITH A PASSING COLD FRONT FOR SOUTHEAST IDAHO ZONES 
405...406...407...410...411...412 AND 413...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

AN ADVANCING DRY SURFACE COLD FRONT WILL PRODUCE GUSTY WINDS IN
EXCESS OF 25 MPH ACROSS THE REGION THIS AFTERNOON. THE
COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL LIKELY PRODUCE
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

IDZ409-102145-
/O.NEW.KPIH.FW.W.0015.070810T2000Z-070811T0300Z/
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-
335 AM MDT FRI AUG 10 2007

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM
MDT THIS EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY 
ASSOCIATED WITH A PASSING COLD FRONT FOR SOUTHEAST IDAHO ZONE 
409...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT
THIS EVENING. 

AN ADVANCING DRY SURFACE COLD FRONT WILL PRODUCE GUSTY WINDS IN
EXCESS OF 25 MPH ACROSS THE REGION THIS AFTERNOON. THE
COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL LIKELY PRODUCE
CRITICAL FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
2 follow-up statements
000 
WWUS85 KPIH 102124
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
324 PM MDT FRI AUG 10 2007

IDZ405>407-409>413-110930-
/O.NEW.KPIH.FW.A.0012.070812T1800Z-070813T0300Z/
/O.CON.KPIH.FW.W.0015.000000T0000Z-070811T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
324 PM MDT FRI AUG 10 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST 
IDAHO FIRE ZONES 405...406...407...409...410...411...412 AND
413...
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY FOR
SOUTHEAST IDAHO FIRE ZONES 
405...406...407...409...410...411...412 AND 413...


THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM
MDT THIS EVENING. 

GUSTY WINDS IN EXCESS OF 25 MPH HAVE DEVELOPED ACROSS THE REGION
THIS AFTERNOON...WITH SOME AREAS SEEING GUSTS TO 40 MPH. CRITICAL
FIRE CONDITIONS WILL CONTINUE UNDER THESE CONDITIONS...THEREFORE
THE RED FLAG WARNING WILL REMAIN IN EFFECT INTO THE EVENING. HIGH
PRESSURE WILL KEEP CONDITIONS BELOW CRITICAL THRESHOLDS ON
SATURDAY...BUT A REPEAT IS EXPECTED ON SUNDAY. THEREFORE A FIRE
WEATHER WATCH IS IN EFFECT FOR THE ENTIRE EAST IDAHO FIRE DISTRICT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS85 KPIH 110301
RFWPIH

RED FLAG WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
901 PM MDT FRI AUG 10 2007

IDZ405>407-409>413-111215-
/O.EXP.KPIH.FW.W.0015.000000T0000Z-070811T0300Z/
/O.CON.KPIH.FW.A.0012.070812T1800Z-070813T0300Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
EAST CENTRAL IDAHO MOUNTAINS-
MIDDLE SNAKE RIVER VALLEY/SOUTH CENTRAL PORTION UPPER SNAKE RIVER
BLM-UPPER SNAKE RIVER VALLEY/NE PORTION UPPER SNAKE RIVER BLM-
CENTENNIAL MOUNTAINS AND SNAKE RIVER RANGE/TARGHEE NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
CARIBOU RANGE/CARIBOU NF-
901 PM MDT FRI AUG 10 2007

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING...
...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS
WILL CONTINUE TO DIE DOWN OVERNIGHT WITH RELATIVE HUMIDITIES
RISING ABOVE 15 PERCENT AS WELL.  A FIRE WEATHER WATCH REMAINS IN
EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING. 

HIGH PRESSURE WILL KEEP CONDITIONS BELOW CRITICAL THRESHOLDS ON
SATURDAY...BUT A REPEAT OF FRIDAY IS EXPECTED ON SUNDAY.
THEREFORE A FIRE WEATHER WATCH IS IN EFFECT FOR THE ENTIRE EAST
IDAHO FIRE DISTRICT FOR WIND GUSTS AND LOW RELATIVE HUMIDITIES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 10, 3:24 AM MDT, 11 minutes earlier.

Area forecast discussion, Aug 10, 3:24 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
324 AM MDT FRI AUG 10 2007

.SHORT TERM...TODAY THROUGH SUNDAY. AN AREA OF LOW PRESSURE WILL
SWING THROUGH THE INTERMOUNTAIN WEST TODAY...WITH A COLD FRONT
EXPECTED TO CROSS EASTERN IDAHO. THE COLD FRONT WILL GENERATE
BREEZY WIND CONDITIONS ACROSS MUCH OF THE AREA...ESPECIALLY OVER
THE SNAKE RIVER PLAIN BY THE AFTERNOON. AS THE LOW CENTER DRIFTS
OVERHEAD GUSTY WINDS ALOFT WILL BE ALLOWED TO MIX TO THE SURFACE.
GUSTS TO 30 MPH WILL BE POSSIBLE DURING THE PEAK HEATING OF THE
AFTERNOON. THE COMBINATION OF VERY DRY CONDITIONS AND THESE GUSTY
WINDS WILL LEAD TO A PERIOD OF CRITICAL FIRE WEATHER CONDITIONS.
IN ADDITION...A LAKE WIND ADVISORY IS IN EFFECT DURING THE AFTERNOON
AND EARLY EVENING FOR THE AMERICAN FALLS RESERVOIR. ALSO...ENOUGH
ATMOSPHERIC MOISTURE WILL BE IN PLACE THIS AFTERNOON FOR ISOLATED
THUNDERSTORM DEVELOPMENT OVER THE CENTRAL AND NORTHEAST HIGHLANDS.
CONVECTION WILL FAVOR AREAS OVER AND ALONG THE IDAHO AND MONTANA
BORDER AS WELL AS EAST AND NORTHEAST OF THE SAWTOOTH RANGE.

DRY SOUTHWEST FLOW WILL OVERSPREAD THE AREA THROUGH THE REMAINDER
OF THE PERIOD. TEMPERATURES WILL WARM TO SLIGHTLY ABOVE
NORMAL...AND DRY CONDITIONS ARE EXPECTED.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY. THE FORECAST MODELS
ARE IN GENERAL AGREEMENT THAT A BUILDING TROUGH OF LOW PRESSURE
OVER THE PACIFIC WILL HELP TO STRENGTHEN HIGH PRESSURE OVER
EASTERN IDAHO NEXT WEEK. AS THE HIGH IS STRENGTHENED MID AND
UPPER-LEVEL MOISTURE OVER THE DESERT SOUTHWEST WILL MIGRATE INTO
THE REGION CREATING THE CHANCES FOR SHOWERS AND THUNDERSTORMS. THE
FIRST PUSH OF MOISTURE WILL OCCUR LATE MONDAY INTO TUESDAY. CANTIN

&&

.AVIATION...WIDESPREAD VFR CONDITIONS ARE EXPECTED TODAY. AN
ADVANCING SURFACE COLD FRONT COUPLED WITH WEAK DISTURBANCES EMBEDDED
IN THE INCREASING SW FLOW ALOFT MAY HELP TO TRIGGER THUNDERSTORMS
ACROSS THE CENTRAL IDAHO MOUNTAINS AND MONTANA BORDER TODAY WITH
ISOLATED MVFR CONDITIONS POSSIBLE. GUSTY SW WINDS WILL SPREAD
THROUGHOUT THE REGION THIS AFTERNOON WITH THE PASSING COLD FRONT.
HUSTON

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM SWEEPING EAST ALONG THE
CANADIAN BORDER WILL DRIVE A DRY SURFACE COLD FRONT THROUGH THE
REGION TODAY PRODUCING STRONG GUSTY WINDS. THE COMBINATION OF STRONG
WINDS AND LOW HUMIDITY THIS AFTERNOON HAS PROMPTED THE ISSUANCE OF A
RED FLAG WARNING FOR ALL ZONES THROUGH 9 PM THIS EVENING. THE UPPER
WAVE SHIFTS WELL EAST OF REGION BY SATURDAY WITH MODEST
SOUTHWEST FLOW AND STRONG LOW LEVEL MIXING PREVAILING THROUGHOUT THE
WEEKEND. THE COMBINATION OF THESE TWO FACTORS OPENS THE DOOR FOR
NEAR RED FLAG WIND GUST CONDITIONS OVER THE WEEKEND AND ESPECIALLY
SUNDAY AS A WEAK SURFACE TROUGH DEVELOPS EAST OF THE DIVIDE. WILL
ALLOW FOLLOWING SHIFTS TO ADDRESS THOSE CONCERNS AS THEY MOVE INTO
THE SHORT-TERM PORTION OF THE FORECAST. THE MODELS CONTINUE TO TRY
AND HOOK SUB-TROPICAL MOISTURE NORTH INTO THE REGION BY TUESDAY. THE
DETAILS CONTINUE TO REMAIN VAGUE DUE TO RUN TO RUN INCONSISTENCIES
IN THE MODEL SOLUTIONS. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
IDZ021.

RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS
EVENING FOR IDZ405>407-409>413.

&&
Hazardous weather outlook, Aug 9, 5:55 AM MDT, 21 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
555 AM MDT THU AUG 9 2007

IDZ017>025-031-032-101000-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
555 AM MDT THU AUG 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A FIRE
WEATHER WATCH HAS BEEN POSTED FOR FRIDAY FOR THE CENTRAL IDAHO
MOUNTAINS AND THE UPPER SNAKE RIVER PLAIN. AN APPROACHING DRY
SURFACE COLD FRONT WILL PRODUCE GUSTY WINDS ACROSS THE REGION FRIDAY
AFTERNOON. THE COMBINATION OF GUSTY WINDS AND LOW HUMIDITY WILL
LIKELY PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 3:03 AM MDTLake Wind AdvisoryPIH18 hr
Aug 10, 3:24 PM MDTFire Weather WatchPIHBannock, Bear Lake, Bingham, Bonneville, Butte, Caribou and 9 more24 hr

Nearby

Red Flag Warnings in Idaho, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.